Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS Lubbock, TX

April 10, 2016Cottle County, King County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 4:18 PM CDT for Cottle County, King County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2016, 4:18 PM CDT (21:18 UTC)
Expired
Apr 10, 2016, 4:45 PM CDT
In force
27 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cottle County, TX, King County, TX

The radar

The Altus AFB radar (KFDR), 121 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2830 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WUUS54 KLUB 102118
SVRLUB
TXC101-269-102145-
/O.NEW.KLUB.SV.W.0003.160410T2118Z-160410T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
418 PM CDT SUN APR 10 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COTTLE COUNTY IN NORTHWESTERN TEXAS...
  NORTHEASTERN KING COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 445 PM CDT

* AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
  OF CHALK...OR 15 MILES NORTHEAST OF GUTHRIE...MOVING NORTHEAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN COTTLE AND NORTHEASTERN KING COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3364 10009 3373 10025 3399 10017 3393 10005
      3384 10005 3383 10000 3371 10000
TIME...MOT...LOC 2117Z 208DEG 21KT 3377 10010 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
928 
WWUS54 KLUB 102131
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
431 PM CDT SUN APR 10 2016

TXC101-269-102145-
/O.CON.KLUB.SV.W.0003.000000T0000Z-160410T2145Z/
COTTLE TX-KING TX-
431 PM CDT SUN APR 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN COTTLE AND NORTHEASTERN KING COUNTIES...

AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
CHALK...OR 18 MILES SOUTHEAST OF PADUCAH...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN COTTLE AND NORTHEASTERN KING COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3377 10006 3380 10012 3394 10007 3393 10005
      3384 10005 3383 10000 3377 10000
TIME...MOT...LOC 2131Z 208DEG 21KT 3385 10005 

HAIL...1.00IN
WIND...60MPH
 
$$
714 
WWUS54 KLUB 102137
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
437 PM CDT SUN APR 10 2016

TXC101-269-102146-
/O.EXP.KLUB.SV.W.0003.000000T0000Z-160410T2145Z/
COTTLE TX-KING TX-
437 PM CDT SUN APR 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COTTLE AND
NORTHEASTERN KING COUNTIES WILL EXPIRE AT 445 PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.

LAT...LON 3377 10006 3380 10012 3394 10007 3393 10005
      3384 10005 3383 10000 3377 10000
TIME...MOT...LOC 2133Z 208DEG 21KT 3385 10005 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:04 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 10, 4:04 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
404 PM CDT SUN APR 10 2016

.SHORT TERM...
NO MAJOR CHANGES FROM THE EARLIER FORECAST UPDATE ISSUED AT 1238 PM.
WEAVING DRYLINE WAS UNDERGOING A NORTHWARD SURGE INTO THE SOUTHERN
PANHANDLE /DUE TO STRONG MOISTURE ADVECTION/ WHILE FARTHER SOUTH
THIS BDRY WAS BEGINNING TO BULGE EWD TO THE SOUTH OF YOAKUM AND
TERRY COUNTIES. CONVECTIVE EVOLUTION HAS BEEN COMPLICATED BY EARLIER
ELEVATED STORMS ON THE SOUTH PLAINS THAT ARE ONLY NOW BEGINNING TO
INGEST SURFACE BASED INSTABILITY IN THE SRN ROLLING PLAINS. IN THE
WAKE OF THIS ACTIVITY...COLD POOL MODIFICATION IS SUPPORTING
ADDITIONAL BDRY LAYER DESTABILIZATION AND DEEP CONVECTION.
OVERALL...FEEL THE GREATEST NEAR TERM SVR THREAT WILL BE ACROSS OUR
NRN ZONES WHERE BOTH SHEAR AND CAPE ARE ADEQUATE...HOWEVER AS
STRONGER DEEP LAYER SHEAR SPREADS FARTHER EAST INTO THE ROLLING
PLAINS WE EXPECT THIS REGION OF LARGER CAPE TO GAIN THE FOCUS FOR
ORGANIZED SVR AND SUPERCELLS. AS AN UPPER LOW CONTINUES EAST FROM
SRN AZ...DEEPER WESTERLIES WILL PUSH THE DRYLINE OUT OF THE REGION
OVERNIGHT WITH THE BRUNT OF CONVECTION LIKELY PRECEDING THIS EXODUS.
DRIED POPS MORE AGGRESSIVELY FROM W-E AFTER MIDNIGHT WHICH FITS THE
OVERALL NWP AND WPC QPF THEME WELL.

.LONG TERM...
WILL KEEP THE EXTENDED SHORT IN ANTICIPATION OF CONVECTION.  WEAK
RIDGING WILL RETURN MONDAY NIGHT INTO TUESDAY.  AS NEXT STORM SYSTEM
COMES ASHORE SOUTHERN CALIFORNIA.  THE LATEST RUNS SHOW THIS SYSTEM
REALLY WEAKENING AS IT MOVES INTO ARIZONA LEAVING LITTLE OTHER THAN
A BIT OF SEPARATION IN THE MEAN FLOW THOUGH SOME REGENERATION OCCURS
ONCE WELL EAST OF OUR AREA.  NEXT SYSTEM DIVES INTO THE FOUR CORNERS
REGION BY LATE FRIDAY AND THIS WILL HAVE THE POTENTIAL TO BRING US
THE BEST CHANCE FOR ANOTHER ROUND OF STRONG TSTMS.

POSTFRONTAL PRECIP LOOKS MUCH LESS LIKELY FOR MONDAY NIGHT THAN IT
DID 24 HOURS AGO AND SO HAVE GONE AHEAD AND DRIED THINGS OUT DURING
THE OVERNIGHT HOURS.  SOME HINTS AT PRECIPITATION CONTINUE BE SHOWN
BY DETERMINISTIC GUIDANCE FOR TUESDAY INTO WEDNESDAY THOUGH THE BULK
OF THE ACTIVITY LOOKS TO REMAIN OVER THE MOUNTAINS OF CENTRAL NEW
MEXICO.  HAVE FURTHER TRIMMED THE POPS LEAVING MAINLY THE SOUTHWEST
EXPOSED AT THIS TIME ON TUESDAY.  WEDNESDAY REMAINS A BIT LESS CLEAR
AS THE LOW TRANSITIONS THE REGION.  THURSDAY SHOULD SEE A FAIRLY
TRANQUIL DAY THOUGH MOISTURE RETURN WILL BEGIN WITH A RETURN OF
THUNDERSTORM ACTIVITY...SOME SEVERE...ON FRIDAY NIGHT.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

93/26
Hazardous weather outlook, Apr 10, 4:07 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
407 PM CDT SUN APR 10 2016

TXZ021>044-112115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
407 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
MOST OF THE SOUTH PLAINS...SOUTH TEXAS PANHANDLE AND ROLLING
PLAINS THROUGH THIS EVENING. SUPERCELL STORMS WITH VERY LARGE
HAIL TO 2 INCHES IN DIAMETER AND DOWNBURST WINDS AROUND 70 MPH ARE
EXPECTED WITH THIS ACTIVITY. A SEVERE THUNDERSTORM WATCH IS EFFECT
FOR ALL BUT YOAKUM COUNTY UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NECESSARY INTO THIS EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:25 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher38 min
Apr 10, 3:53 PM CDTSevere Thunderstorm WarningLUBLubbock, Lynn52 min
Apr 10, 4:44 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock46 min
Apr 10, 4:48 PM CDTSevere Thunderstorm WarningLUBCastro27 min
Apr 10, 5:29 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens46 min
Apr 10, 5:31 PM CDTSpecial Weather StatementLUBSwisher29 min
Apr 10, 5:36 PM CDTSpecial Weather StatementLUBCastro24 min
Apr 10, 6:10 PM CDTSevere Thunderstorm WarningLUBDickens50 min
Apr 10, 6:16 PM CDTSpecial Weather StatementLUBSwisher29 min
Apr 10, 6:29 PM CDTSevere Thunderstorm WarningLUBHale, Swisher31 min
Apr 10, 6:38 PM CDTSpecial Weather StatementLUBParmer37 min
Apr 10, 6:57 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale, Swisher33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.